PDA

View Full Version : So Slow To Heal!



Jesse
01-17-2009, 11:29 AM
Since my dx I've been on Plaquenil, folic acid and MTX but now the Imuran has replaced the MTX and folic acid. Both meds have given me nasty acne. Now, I've dealt with acne all my adult life but this is different and leaves pitted scars from even the small bumps. What's even more annoying is now the blemishes take FOREVER to heal. I have pink marks on my face from blemishes 6 months ago. Is this from the lupus/Sjogren's or the meds? I suspect it's the meds but I'm still relatively new at this whole thing so I'm hoping one of you veterans can clue me in. Thanks!

iseedeadmonkeys
01-17-2009, 11:45 AM
hiya what is imuran? and how does it help with changing from that from mtx and folic acid? is it another form of chemotherapy?

Jesse
01-17-2009, 02:14 PM
It's a medication to suppress the immune system. It acts in a similar fashion to MTX but is not really the same. No folic acid is needed. It's the same drug that's given (in higher doses I assume) to organ transplant patients so they don't reject the new organ. I switched to Imuran from MTX because the MTX was making a mess of my skin and I was hoping the Imuran would be more forgiving. It's not. My face is still a mess. But it's working quite well to subdue my symptoms. Now if I could just figure out what's causing my skin to scar so easily from blemishes now and why it takes so long to heal.

iseedeadmonkeys
01-17-2009, 02:39 PM
Yeah thats interesting cause im having probs with my skin too, since taking it, ive got this strange mark on my face that is growing bigger by the month and starting to raise now, i dont wanna ask to change from the mtx as its good for my body and the flare atm :D what dose were you on b4 you changed over to tht imuran may i ask? x

Jesse
01-17-2009, 02:44 PM
I was on 20 mg. of the MTX pills for about one year then I was switched to .08 injections because the pills weren't quite doing the job. The injections did work better, but that's also when the skin eruptions started, big time. Since Imuran works in a different way, the hope was that it would still help with the lupus/Sjogren's, but be kinder to my skin. No such luck.

iseedeadmonkeys
01-17-2009, 03:27 PM
aww jesse im sorry to hear its not worked for u but was it worth the risk?
i think my mtx will be increased when i go see the fella in feb, i hope it will do anyway lol coz im struggling right now up and down in flare country you know the score :!: :roll: i hope that things start to sort for you soon, x

Jesse
01-17-2009, 04:31 PM
Yes, it was worth it to me because I also felt that Imuran might be a little less toxic, although that is up for debate. I also like not having to inject myself every week. I expect though that I'll be back on the MTX along wtih the Imuran because it's just barely keeping things under control and I'm already at the max. I hate to think of what my skin is going to look like then!

iseedeadmonkeys
01-18-2009, 04:55 AM
Aww bless you!
i dint know you could take the both together?
im gonna ask for the injections rather than the tablets as ive heard that it reduces the side affects of the mtx,
i hope things get sorted for you and you find a good cream for you skin x

Danica01
01-18-2009, 11:47 AM
Hi Jesse! I am so sorry you are having problems. I bet anything that it is the plaquenil. Plaquenil can cause acne in some people and if you look it up you will see it is a side effect from it. It actually did this to me. I stopped taking it and everything is better. I take methotrexate and I handle it just fine. The acne was horrible at one point and so frustrating! These medications are supposed to help us feel better but because of the acne they make us feel worse on the outside. Once I stopped the medication I had to work on clearing up what was left on my face. I went to a dermatologist and that was over a year ago and I am happy to report I am blemish free and I can not believe this is my skin when I look in the mirror :!: This is what I use everyday now and have been for the last year or so. I take a dose of bactrim, this is an antibiotic. It is sulfer base and I know a lot of us who have Lupus have issues with sulfer but I was lucky. I wash twice a day with brevoxyl wash. It is a prescribed wash and I love it. In the morning I put on MetroGel, a very thin layer and at night I put on a very thin layer of Differin. The combination of all of this has been a miracle for me :D I really hope you can find some relief :!: Do you have a dermatologist :?:

Jesse
01-18-2009, 01:16 PM
Thanks for your post Danica. I'm one of those lupies allergic to sulfa drugs so bactrim is not an option for me. I have a derm. and am on topical acne meds but it's no longer working. I'm going to see a different derm as soon as I can get an appointment. I'm hoping someone with a fresh prespective can give me some help.

Danica01
01-19-2009, 12:26 AM
Don't get to discouraged :) There are other antibiotics that will help that are not in the sulfer family. When you find a good dermatologist he or she will help you. I feel your pain and understand what you are going through. Feeling bad on the inside is one thing but when you walk down the street and people can see it on the outside, boy, it makes it even worse :( We will get through this. What topical treatments do they have you on and what do you wash with? Do you drink a lot of mill?